Alert archive / South Carolina / Wind Chill Advisories in 2015
Wind Chill Advisory 2, NWS Columbia, SC
NWS Columbia, SC issued this wind chill advisory at Feb 18, 2015, 4:04 AM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Feb 18, 2015, 7:00 PM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2015, 4:04 AM EST (09:04 UTC)
- In effect from
- Feb 18, 2015, 7:00 PM EST
- Expired
- Feb 19, 2015, 11:00 AM EST
- In force
- 16 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 9.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 859 m above ground
- 0-6 km bulk shear
- 105 kt
- 0-1 km storm-relative helicity
- -115 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
506 WWUS42 KCAE 180904 WSWCAE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 404 AM EST WED FEB 18 2015 ...WIND CHILL ADVISORY... GAZ040-063>065-SCZ015-016-018-020>022-025>031-037-181715- /O.NEW.KCAE.WC.Y.0002.150219T0000Z-150219T1400Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-CALHOUN- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE... SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA...SUMTER... ST. MATTHEWS 404 AM EST WED FEB 18 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 9 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM EST THURSDAY. * LOCATIONS...PIEDMONT...NORTH AND CENTRAL MIDLANDS...PEE DEE...AND CENTRAL SAVANNAH RIVER AREA. * WIND CHILL...AROUND 5 DEGREES WITH WINDS NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TIMING...TONIGHT THROUGH EARLY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ AWP
5 follow-up statements
581 WWUS42 KCAE 181504 WSWCAE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 1004 AM EST WED FEB 18 2015 ...WIND CHILL ADVISORY... GAZ077-SCZ035-036-038-041-190800- /O.EXA.KCAE.WC.Y.0002.150219T0000Z-150219T1400Z/ BURKE-BARNWELL-ORANGEBURG-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...WAYNESBORO...SAVANNAH RIVER SITE... BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...MANNING... SUMMERTON...BAMBERG...DENMARK 1004 AM EST WED FEB 18 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 9 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM EST THURSDAY. * LOCATIONS...CENTRAL SOUTH CAROLINA AND EAST-CENTRAL GEORGIA. * WIND CHILL...FALLING TO AROUND 5 DEGREES. * TIMING...TONIGHT THROUGH EARLY THURSDAY MORNING. * WINDS...WINDS NORTHWEST 20 TO 30 MPH WITH GUSTS NEAR 45 MPH IN THE EVENING...DIMINISHING TO 15 TO 25 MPH LATE. * TEMPERATURES...LOWS WILL BE 10 TO 15 IN NORTH-CENTRAL SOUTH CAROLINA...AND MAINLY 15 TO 20 IN SOUTH-CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ GAZ040-063>065-SCZ015-016-018-020>022-025>031-037-190800- /O.CON.KCAE.WC.Y.0002.150219T0000Z-150219T1400Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-CALHOUN- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE... SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA...SUMTER... ST. MATTHEWS 1004 AM EST WED FEB 18 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM EST THURSDAY... * LOCATIONS...CENTRAL SOUTH CAROLINA AND EAST-CENTRAL GEORGIA. * WIND CHILL...FALLING TO AROUND 5 DEGREES. * TIMING...TONIGHT THROUGH EARLY THURSDAY MORNING. * WINDS...WINDS NORTHWEST 20 TO 30 MPH WITH GUSTS NEAR 45 MPH IN THE EVENING...DIMINISHING TO 15 TO 25 MPH LATE. * TEMPERATURES...LOWS WILL BE 10 TO 15 IN NORTH-CENTRAL SOUTH CAROLINA...AND MAINLY 15 TO 20 IN SOUTH-CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
462 WWUS42 KCAE 190001 WSWCAE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 701 PM EST WED FEB 18 2015 ...WIND CHILL ADVISORY... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 190815- /O.EXT.KCAE.WC.Y.0002.000000T0000Z-150219T1600Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 701 PM EST WED FEB 18 2015 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 11 AM EST THURSDAY... * LOCATIONS...CENTRAL SOUTH CAROLINA AND EAST-CENTRAL GEORGIA. * WIND CHILL...BETWEEN 0 AND 5 DEGREES BY THURSDAY MORNING AS TEMPERATURES FALL THROUGH THE 20S AND WINDS REMAIN STRONG INTO THURSDAY MORNING. * TIMING...LATE TONIGHT THROUGH THURSDAY MORNING. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...FALLING THROUGH THE 20S...WITH MORNING LOWS IN THE UPPER TEENS TO AROUND 20 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
074 WWUS42 KCAE 190308 WSWCAE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 1008 PM EST WED FEB 18 2015 ...WIND CHILL ADVISORY... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 191300- /O.CON.KCAE.WC.Y.0002.000000T0000Z-150219T1600Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 1008 PM EST WED FEB 18 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THURSDAY... * LOCATIONS...CENTRAL SOUTH CAROLINA AND EAST-CENTRAL GEORGIA. * WIND CHILL...BETWEEN 0 AND 5 DEGREES BY THURSDAY MORNING AS TEMPERATURES FALL THROUGH THE 20S AND WINDS REMAIN STRONG. * TIMING...THROUGH THURSDAY MORNING. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...FALLING THROUGH THE 20S...WITH MORNING LOWS IN THE UPPER TEENS TO AROUND 20 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
998 WWUS42 KCAE 191256 WSWCAE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 756 AM EST THU FEB 19 2015 ...WIND CHILL ADVISORY... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 191500- /O.CON.KCAE.WC.Y.0002.000000T0000Z-150219T1600Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 756 AM EST THU FEB 19 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * LOCATIONS...CENTRAL SOUTH CAROLINA AND EAST-CENTRAL GEORGIA. * WIND CHILL...NEAR 5 DEGREES. * TIMING...THROUGH THIS MORNING. * WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...UPPER TEENS AND 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BREEZY CONDITIONS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
975 WWUS42 KCAE 191306 WSWCAE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 806 AM EST THU FEB 19 2015 ...WIND CHILL ADVISORY... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 191600- /O.CON.KCAE.WC.Y.0002.000000T0000Z-150219T1600Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 806 AM EST THU FEB 19 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * LOCATIONS...CENTRAL SOUTH CAROLINA AND EAST-CENTRAL GEORGIA. * WIND CHILL...5 TO 10 DEGREES. * TIMING...THROUGH THIS MORNING. * WINDS...NORTHWEST 10 TO 15 MPH. * TEMPERATURES...20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND BREEZY CONDITIONS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this wind chill advisory went out at Feb 18, 3:52 AM EST, 12 minutes earlier.
Area forecast discussion, Feb 18, 3:52 AM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
352 AM EST WED FEB 18 2015
.SYNOPSIS...
WELL BELOW NORMAL TEMPERATURES EXPECTED THROUGH THE WEEK UNDER
THE INFLUENCE OF AN ARCTIC AIR MASS.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
EASTERN CONUS UPPER LEVEL TROUGH AMPLIFIES TODAY WITH RESULTING
STRENGTHENING COLD ADVECTION. STRONG SHORT WAVES ROTATING THROUGH
REGION DURING THE DAY ALONG WITH RE-ENFORCING ARCTIC FRONT.
INCREASING WEST-NORTHWEST FLOW BEHIND FRONT. BOUNDARY LAYER WINDS
20 TO 35 KTS. WILL GO AHEAD AND ISSUE LAKE WIND ADVISORY.
SUSTAINED WINDS AROUND 20 KTS AND FREQUENT GUSTS ABOVE 30 KTS.
DEEP MOISTURE QUITE LIMITED BUT CANT RULE OUT SOME LIGHT SNOW
SHOWERS/FLURRIES IN THE AFTERNOON IN THE NORTH MIDLANDS.
TEMPERATURE FORECAST BELOW MOS GUIDANCE DUE TO STRONG COLD
ADVECTION AND CLOUDINESS AT TIMES. TEMPERATURES WELL BELOW NORMAL. CLEARING
BEHIND THE SHORT WAVE THIS EVENING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
GIVEN STRONG WIND GUSTS IN THE EVENING...WILL ISSUE WIND CHILL
ADVISORY FOR ALL AREAS EXCEPT SOUTHEAST MIDLANDS WHERE IT WILL BE
MORE MARGINAL. WIND CHILL VALUES BELOW 10 DEGREES ACROSS MOST OF
THE REGION AFTER MIDNIGHT.
WINDS LIKELY TO STAY UP THROUGH THE OVERNIGHT PERIOD...STRONG
GUSTS DURING THE EARLY EVENING WITH STRONG MIXING/CONTINUED COLD
ADVECTION. DESPITE WINDS STAYING UP...TEMPERATURES WILL FALL INTO
THE TEENS TONIGHT MOST AREAS. LITTLE IN THE WAY OF CLOUDS THURSDAY
AND FRIDAY...BUT NEAR RECORD COLD TEMPERATURES AS ARCTIC HIGH
SETTLES OVER THE AREA...HIGHS IN THE UPPER 20S TO MID 30S. LOWS
POSSIBLY BELOW 10 DEGREES IN SOME AREAS UNDER RADIATIONAL COOLING
CONDITIONS THURSDAY NIGHT.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
ANOTHER LOW PRESSURE SYSTEM DEVELOPING IN THE SOUTHERN PLAINS BY
EARLY SATURDAY WILL MOVE INTO THE TN VALLEY BY SUNDAY AS MORE HIGH
PRESSURE BUILDS IN FROM THE NORTH. LATEST MODELS APPEAR TO MOVE
RIDGE OFF THE CAROLINA COAST SATURDAY AND AIR MASS MODERATES. SO
COLD AIR DAMMING SCENARIO QUESTIONABLE. PRECIPITATION MAY BE
DELAYED AS WELL. ENSEMBLE GUIDANCE STILL SUGGESTS TEMPERATURES
BELOW NORMAL HOWEVER. GIVEN UNCERTAINTY WILL CONTINUE FORECAST
PRECIPITATION THROUGH THE WEEKEND INTO MONDAY ALL LIQUID.
&&
.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
MVFR CONDITIONS CURRENTLY ACROSS THE AREA WILL GIVE WAY TO VFR
AROUND DAYBREAK.
UPPER LEVEL TROUGH MOVING TOWARD THE TAF SITES WILL KEEP
CLOUDINESS ACROSS THE REGION OVER THE NEXT SEVERAL HOURS.
SATELLITE IMAGERY SHOWS SOME BREAKS IN THE CLOUDS WHICH COULD
PRODUCE VFR CONDITIONS...HOWEVER EXPECT ADDITIONAL CLOUDS AND
PATCHY FOG TO DEVELOP DURING THE EARLY MORNING HOURS. COLD AIR
ADVECTION AND A TIGHTENING PRESSURE GRADIENT WILL OVERTAKE THE
AREA AROUND 14Z. WINDS WILL INCREASE THROUGH THE AFTERNOON HOURS
WITH GUSTS UP TO 30 KNOTS DURING THE AFTERNOON AND EVENING HOURS.
WINDS WILL VEER TO NORTHWESTERLY AND BEGIN SUBSIDING DURING THE
EVENING HOURS WITH GUSTS UP TO 20 KNOTS FROM 19/01Z THROUGH THE
END OF THE PERIOD.
EXTENDED AVIATION OUTLOOK...BREEZY CONDITIONS CONTINUING THROUGH
THURSDAY AFTERNOON. THE NEXT LOW PRESSURE SYSTEM WILL CROSS THE
REGION SATURDAY AND SUNDAY WITH RESTRICTIONS POSSIBLE IN SHOWERS.
&&
.CLIMATE...
UPCOMING TEMPERATURES FOR THURSDAY AND FRIDAY WILL BE EXTREMELY
COLD WITH HIGH AND LOW TEMPERATURES RUNNING BETWEEN 20 AND 25
DEGREES BELOW NORMAL. POSSIBILITY EXIST FOR SITES AROUND THE
MIDLANDS/CSRA TO EXPERIENCE RECORD LOW MINIMUM AND MAXIMUM
TEMPERATURES FOR EACH DAY.
HERE ARE THE RECORDS MIN/MAX AT COLUMBIA AND AUGUSTA FOR THURSDAY
THE 19TH AND FRIDAY THE 20TH:
COLUMBIA...19TH...15 DEGREES IN 1958...35 DEGREES IN 1895
20TH...18 DEGREES IN 1979...39 DEGREES IN 1902
AUGUSTA...19TH...16 DEGREES IN 1958...40 DEGREES IN 1895
20TH...19 DEGREES IN 1958...41 DEGREES IN 1910
TEMPERATURE RECORDS FOR COLUMBIA GO BACK TO 1887 AND FOR AUGUSTA
BACK TO 1873.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY FROM NOON TODAY TO 8 AM EST THURSDAY FOR
SCZ015-016-018-020>022-025>031-035>038-041.
WIND CHILL ADVISORY FROM 7 PM THIS EVENING TO 9 AM EST
THURSDAY FOR SCZ015-016-018-020>022-025>031-037.
GA...LAKE WIND ADVISORY FROM NOON TODAY TO 8 AM EST THURSDAY FOR
GAZ040-063>065-077.
WIND CHILL ADVISORY FROM 7 PM THIS EVENING TO 9 AM EST
THURSDAY FOR GAZ040-063>065.
&&Hazardous weather outlook, Feb 17, 9:30 AM EST, 18 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 930 AM EST TUE FEB 17 2015 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-181430- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 930 AM EST TUE FEB 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 3:55 AM EST | Lake Wind Advisory | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more | 9 hr |
| Feb 18, 9:13 AM EST | Lake Wind Advisory | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more | 23 hr |
| Feb 18, 9:13 AM EST | Wind Advisory | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more | 10 hr |
Nearby
Wind Chill Advisories in South Carolina, 2015Wind Chill Advisories in Georgia, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.